Alert archive / California / Wind Advisories in 2008

Wind Advisory 65, NWS San Diego, CA

April 11, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Apr 11, 2008, 1:33 PM PDT for 4 counties in California. It took effect at Apr 12, 2008, 3:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 1:33 PM PDT (20:33 UTC)
In effect from
Apr 12, 2008, 3:00 AM PDT
Expired
Apr 12, 2008, 1:20 PM PDT
In force
10 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 112033
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PDT FRI APR 11 2008

...WIND ADVISORY FOR MOUNTAINS AND VALLEYS...

.OFFSHORE FLOW WILL STRENGTHEN BY SATURDAY MORNING AND WILL
PRODUCE STRONG EAST TO NORTHEAST WINDS MAINLY THROUGH AND BELOW
CANYONS AND PASSES.

CAZ048-050-055>058-121015-
/O.NEW.KSGX.WI.Y.0065.080412T1000Z-080412T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
133 PM PDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY. 

WINDS IN THE MOUNTAINS AND FOOTHILLS WILL BE 20 TO 30 MPH WITH
GUSTS TO 50 MPH WITH THE HIGHEST WINDS IN THE LOWER FOOTHILLS AND
IN THE SANTA ANA AND SAN DIEGO COUNTY MOUNTAINS.

WINDS IN THE VALLEYS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH WITH
HIGHEST WINDS BELOW PASSES AND CANYONS AND NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
2 follow-up statements
000 
WWUS76 KSGX 120942
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
242 AM PDT SAT APR 12 2008

...WIND ADVISORY FOR MOUNTAINS AND VALLEYS TODAY...

.OFFSHORE FLOW WILL STRENGTHEN THIS MORNING AND WILL PRODUCE LOCAL
STRONG EAST TO NORTHEAST WINDS MAINLY THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES.

CAZ048-050-055>058-122100-
/O.CON.KSGX.WI.Y.0065.080412T1000Z-080412T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
242 AM PDT SAT APR 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

WINDS IN THE MOUNTAINS AND FOOTHILLS WILL BE 20 TO 30 MPH WITH
GUSTS TO ABOUT 50 MPH WITH THE STRONGEST WINDS THROUGH AND BELOW
CANYONS AND PASSES NEAR THE FOOTHILLS. THE WINDS WILL GRADUALLY
DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. 

$$

DA
000 
WWUS76 KSGX 122020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT APR 12 2008

.WINDS WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON IN THE 
MOUNTAINS AND VALLEYS.

CAZ048-050-055>058-122130-
/O.CAN.KSGX.WI.Y.0065.000000T0000Z-080412T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
120 PM PDT SAT APR 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY STRENGTH IN MOST AREAS SO
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:00 AM PDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 11, 9:00 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT FRI APR 11 2008

.SYNOPSIS...HIGH PRESSURE WILL BRING FAIR AND VERY WARM WEATHER
THROUGH THE WEEKEND. LOCALLY GUSTY WINDS WILL OCCUR THROUGH AND
BELOW PASSES AND CANYONS THE NEXT FEW MORNINGS...ESPECIALLY SATURDAY
MORNING. IT WILL BECOME GRADUALLY COOLER NEXT WEEK WITH A RETURN OF
COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS AS UPPER
LEVEL HIGH PRESSURE IS REPLACED BY LOW PRESSURE.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

WE WILL HAVE CLEAR SKIES AND WARMER DAYS THROUGH THE WEEKEND...WITH
SOME OFFSHORE WINDS DURING THE MORNINGS. NORTHEAST WINDS HAVE BEGUN
TO INCREASE IN SPOTS THIS MORNING...BUT THESE WINDS OF TODAY ARE NOT
EXPECTED TO GET VERY STRONG. SAT MORNING THEY WILL BE STRONGER AND A
WIND ADVISORY FOR SAT MORNING WILL BE STRONGLY CONSIDERED
TODAY...AND IF NEEDED...ONE WILL BE ISSUED THIS AFTERNOON. THE FIRE
POTENTIAL INCREASES TODAY THROUGH SAT. BUT ALL RED FLAG WARNING
CRITERIA WILL NOT BE MET SINCE THE LIVE FUEL MOISTURES REMAIN HIGH.
THE WEATHER COMPONENTS OF THE CRITERIA (LOW RH AND STRONG WINDS)
COULD BE REACHED FOR A BRIEF TIME FOR A FEW SPOTS ON SAT. THE BIGGER
STORY MAY BE THE NEAR RECORD TEMPS EXPECTED OVER THE WEEKEND...BUT
IT WILL BE A DRY HEAT SO IT WILL NOT BE DANGEROUSLY WARM. TEMPS IN
THE 90S ARE EXPECTED IN THE VALLEYS AND INLAND COASTAL LOCATIONS AND
LOWER DESERT...AND MAY TOUCH 100 FOR THE FIRST TIME THIS YEAR IN THE
LOWER DESERT. THE OFFSHORE FLOW WEAKENS SLIGHTLY SUN SO THE WINDS
WILL ALSO WEAKEN. ON MON A TROUGH OF LOW PRESSURE FROM THE NORTH
JUST BEGINS TO MOVE INTO THE WEST COAST AND WILL START A COOLING
TREND. FLOW TURNS ONSHORE AND SOME TRUE FOG COULD HIT THE COAST MON
MORNING. THE MARINE LAYER WILL DEVELOP MORE FULLY MON NIGHT AND TUE
AS THE TROUGH APPROACHES. ONSHORE WINDS WILL INCREASE IN THE MTNS
AND DESERTS TOO. RECENT MODEL RUNS SHOW THIS TROUGH TO BRUSH BY
SOCAL TO THE NORTH TUE AND WED AND THE ONLY WEATHER IMPACTS WILL BE
COOLER WEATHER WITH A DEEPER MARINE LAYER AND SOME DECENT WINDS IN
THE MTNS AND DESERTS. ANOTHER TROUGH GOES BY TO THE NORTH NEXT FRI
IN SIMILAR FASHION WITH SIMILAR RESULTS EXPECTED.

&&

.AVIATION...
111330Z...NO MARINE LAYER RELATED ISSUES EXPECTED THROUGH THE
WEEKEND. WEAK TO MODERATE OFFSHORE FLOW WILL BRING A MOSTLY CLEAR
SKY WITH UNRESTRICTED VISIBILITIES TO ALL AREA AIRPORTS THROUGH
SUNDAY.

GUSTY NORTHEAST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND
CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

OFFSHORE FLOW IS EXPECTED TO BRING AFTERNOON TEMPERATURES TODAY TO
NEAR 27 C AT KSNA...32 C AT KONT AND 33 C AT KPSP. KSNA COULD REACH
30 C ON SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MM
AVIATION...HORTON
Hazardous weather outlook, Apr 11, 5:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT FRI APR 11 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

HIGH PRESSURE WILL CAUSE HOT...DRY...AND LOCALLY WINDY CONDITIONS
THROUGH THE WEEKEND. LOCAL GUSTY WINDS WILL OCCUR THROUGH AND BELOW
PASSES AND CANYONS THE NEXT FEW MORNINGS...ESPECIALLY SATURDAY
MORNING. IT WILL BECOME GRADUALLY COOLER NEXT WEEK WITH A RETURN OF
COASTAL LOW CLOUDS AND DENSE FOG DURING THE NIGHTS AND MORNINGS AS
UPPER LEVEL HIGH PRESSURE IS REPLACED BY A TROUGH OF LOW PRESSURE.
THE TROUGH WILL LIKELY CAUSE GUSTY WEST WINDS OVER THE MOUNTAINS AND
DESERTS ON TUESDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

* LOCALLY BREEZY BELOW PASSES THIS MORNING.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

* LOCAL MODERATE TO STRONG GUSTY NORTHEAST WINDS BELOW PASSES
  IN THE VALLEYS AND NEAR THE COAST ON SATURDAY.

* RECORD HIGH TEMPERATURES POSSIBLE THIS WEEKEND IN THE
  INTERIOR COASTS AND VALLEYS.

* INCREASED FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND SANTA ANA
  WINDS IN THE INTERIOR COASTS AND VALLEYS ON SATURDAY.

* AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE
  POSSIBLE MONDAY AND TUESDAY MORNINGS IN THE COASTAL ZONES.

* STRONG GUSTY WEST WINDS POSSIBLE OVER THE MOUNTAINS AND DESERTS
  ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.